Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 158, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 26, 2012, 6:56 PM CDT for Chester County, McNairy County, Tennessee. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2012, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 26, 2012, 7:12 PM CDT
- In force
- 16 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1264 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
751
WUUS54 KMEG 262356
SVRMEG
TNC023-109-270030-
/O.NEW.KMEG.SV.W.0158.120426T2356Z-120427T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
656 PM CDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 730 PM CDT
* AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MASSEYVILLE...OR 7 MILES SOUTH OF HENDERSON...AND MOVING SOUTHEAST
AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HENDERSON
AND SELMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3506 8855 3532 8880 3533 8879 3546 8866
3528 8837 3520 8837
TIME...MOT...LOC 2356Z 310DEG 18KT 3533 8865
$$
30/SIRMON1 follow-up statement
651
WWUS54 KMEG 270012
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT THU APR 26 2012
TNC023-109-270022-
/O.CAN.KMEG.SV.W.0158.000000T0000Z-120427T0030Z/
CHESTER TN-MCNAIRY TN-
712 PM CDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR MCNAIRY AND SOUTHWESTERN
CHESTER COUNTIES IS CANCELLED...
AT 712 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT
OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3506 8855 3532 8880 3533 8879 3546 8866
3528 8837 3520 8837
TIME...MOT...LOC 0012Z 310DEG 16KT 3530 8861
$$
30/SIRMONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:44 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 26, 6:44 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 644 PM CDT THU APR 26 2012 .DISCUSSION... /ISSUED 259 PM CDT THU APR 26 2012/ SKIES ARE PARTLY TO MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES FROM THE UPPER 70S TO UPPER 80S. CURRENTLY THERE ARE NO SHOWERS OR THUNDERSTORMS IN THE FORECAST AREA WITH SOME ACTIVITY JUST TO THE NORTHEAST AND TO THE SOUTHWEST. WEAK FRONTAL BOUNDARY HAS SAGGED SOME INTO THE NORTHERN SECTIONS OF THE FORECAST AREA. SOME SCATTERED SHOWERS AND THUNDERSTORMS COULD FORM THIS EVENING ALONG AND SOUTH OF THE FRONT SO WILL KEEP SMALL POPS IN FOR TONIGHT AS THE FRONT CONTINUES TO MOVE SLOWLY SOUTH. THE BOUNDARY WILL BEGIN TO MOVE BACK NORTH ON FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE DURING THE DAY. THE FRONT SHOULD BE FAR ENOUGH NORTH BY FRIDAY EVENING THAT THE THREAT OF THUNDERSTORMS SHOULD END. MEANWHILE...AN UPPER LEVEL RIDGE WILL BEGIN TO DEVELOP OVER THE SOUTHEAST U.S. OVER THE WEEKEND. THIS WILL HELP KEEP UNSEASONABLY WARM AIR OVER THE REGION FOR THE WEEKEND AND MUCH OF NEXT WEEK. WITH THE UNSEASONABLY WARM AND HUMID AIR IN PLACE OVER THE FORECAST AREA. THERE WILL BE A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP MAINLY DURING THE DAYLIGHT HOURS. MOST OF THE PERIOD FROM SATURDAY TO NEXT THURSDAY WILL BE DRY BUT SOME RAIN WILL BE POSSIBLE DURING THIS PERIOD. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL AND THERE IS NO WIDESPREAD SEVERE THREAT EXPECTED. ARS && .AVIATION... 00Z TAF SET ISOLD TSRAS HAVE DEVELOPED ALONG A SOUTHWARD MOVING COLD FRONT. AT THIS TIME...DO NOT EXPECT ANY STORMS TO AFFECT ANY OF THE TAF SITES BUT WILL CONTINUE WITH VCTS WORDING AT KMEM AND BEGINNING AT 2Z AT KTUP. FRONT WILL CONTINUE SAGGING SOUTH THIS EVENING AND WILL STALL OVERNIGHT SOUTH OF KMEM BUT NORTH OF KTUP. CONVECTION IS EXPECTED TO DIE OFF AROUND MIDNIGHT. THE FRONT WILL THEN START MOVING BACK TO THE NORTH SHORTLY AFTER 12Z. EXPECT SOME REDEVELOPMENT TO OCCUR AT THIS TIME. WILL THEN REINTRODUCE VCTS WORDING UNTIL MIDDAY AT KMEM...KMKL...KJBR. VFR CONDITIONS GENERALLY EXPECTED OVER NEXT 24 HOURS BUT CAN/T RULE OUT MVFR CONDITIONS AROUND 12Z NEAR THE FRONT THUS HAVE INTRODUCED A BKN025 DECK AT KMEM AT 14Z. WINDS WILL GENERALLY BE SOUTH OR SOUTHWEST AROUND 10 KTS SOUTH OF THE FRONT AND WILL BE FROM THE NORTH OR NORTHEAST AT 5-10 KTS NORTH OF THE FRONT. KRM && && .PRELIMINARY POINT TEMPS/POPS... MEM 65 82 65 82 / 30 30 10 20 MKL 58 77 64 82 / 20 40 10 20 JBR 60 76 64 81 / 20 30 10 20 TUP 64 84 63 83 / 30 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 26, 4:23 AM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 423 AM CDT THU APR 26 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 423 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHWEST TENNESSEE AND NORTHEAST MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE THE THREATS. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS THE REMAINDER OF THE MIDSOUTH THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED STORMS ARE EXPECTED EACH DAY THROUGH THE MIDDLE OF NEXT WEEK. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND HAIL. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN THE SLIGHT RISK AREA. BORGHOFF
In the hours before
Local storm report, Apr 26, 5:30 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
530 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL 4 ESE ADAIR 35.70N 88.90W
04/26/2012 E1.00 INCH MADISON TN CO-OP OBSERVER
LASTED ABOUT 7 MINS.
&&
JDSLocal storm report, Apr 26, 5:48 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL BEMIS 35.58N 88.83W
04/26/2012 E1.00 INCH MADISON TN TRAINED SPOTTER
&&
CDGLocal storm report, Apr 26, 5:56 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL BEMIS 35.58N 88.83W
04/26/2012 E1.25 INCH MADISON TN TRAINED SPOTTER
&&
CDGLocal storm report, Apr 26, 6:04 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
604 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 5 NW HENDERSON 35.50N 88.71W
04/26/2012 E1.50 INCH MADISON TN TRAINED SPOTTER
&&
CDGLocal storm report, Apr 26, 6:20 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 5 SE BEMIS 35.53N 88.77W
04/26/2012 E1.75 INCH MADISON TN TRAINED SPOTTER
&&
CDGLocal storm report, Apr 26, 6:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 5 NW HENDERSON 35.49N 88.72W
04/26/2012 E2.75 INCH MADISON TN TRAINED SPOTTER
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:57 PM CDT | Special Weather Statement | MEG | Henry | 48 min |
| Apr 26, 4:34 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Madison | 41 min |
| Apr 26, 4:44 PM CDT | Special Weather Statement | MEG | Madison | 31 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Madison | 38 min |
| Apr 26, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy, Madison | 40 min |
| Apr 26, 6:10 PM CDT | Severe Thunderstorm Warning | MEG | Chester, McNairy, Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.